Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 21, 2014, 4:22 AM EST for Smyth County, Tazewell County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 4:22 AM EST (09:22 UTC)
- Expired
- Feb 21, 2014, 5:00 AM EST
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS51 KRNK 210922
SVRRNK
VAC173-185-211000-
/O.NEW.KRNK.SV.W.0001.140221T0922Z-140221T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 AM EST
* AT 421 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JEWELL RIDGE TO
NEAR FLATWOOD...AND WAS MOVING TO THE EAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
TAZEWELL...
SALTVILLE...
CEDAR BLUFF...
AND ASBERRYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3720 8176 3724 8173 3720 8168 3721 8155
3723 8150 3705 8140 3703 8146 3701 8144
3686 8177 3690 8181 3695 8182 3696 8178
3702 8181 3707 8185 3717 8187
TIME...MOT...LOC 0921Z 269DEG 66KT 3719 8181 3657 8171
$$
RAB1 follow-up statement
758
WWUS51 KRNK 210951
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 AM EST FRI FEB 21 2014
VAC173-185-211000-
/O.EXP.KRNK.SV.W.0001.000000T0000Z-140221T1000Z/
SMYTH VA-TAZEWELL VA-
451 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN SMYTH AND TAZEWELL COUNTIES WILL EXPIRE AT 500 AM EST...
THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS...MAINLY ACROSS EASTERN TAZEWELL COUNTY.
LAT...LON 3720 8176 3724 8173 3720 8168 3721 8155
3723 8150 3705 8140 3703 8146 3701 8144
3686 8177 3690 8181 3695 8182 3696 8178
3702 8181 3707 8185 3717 8187
TIME...MOT...LOC 0950Z 269DEG 66KT 3719 8181 3657 8171
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 4:13 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 21, 4:13 AM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 413 AM EST FRI FEB 21 2014 .SYNOPSIS... A STRONG COLD FRONT WAS MOVING INTO EXTREME SOUTHWEST VIRGINIA THIS MORNING...WILL MOVE RAPIDLY TOWARD THE COAST BY EVENING ACCOMPANIED BY SHOWERS AND A FEW THUNDERSTORMS WITH GUSTY WINDS. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION FROM THE NORTHWEST FOR THE WEEKEND WITH SEASONABLY COOL TEMPERATURES AND MOSTLY SUNNY SKIES. A CANADIAN FRONT WILL SINK SOUTHWARD TOWARD THE REGION BY SUNDAY AND MONDAY...FOLLOWED BY A RETURN TO MUCH COLDER TEMPERATURES NEXT WEEK...ALONG WITH AN INCREASING THREAT FOR UPSLOPE SNOW SHOWERS IN THE MOUNTAINS EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 345 AM EST FRIDAY... STRONG COLD FRONT ENTERING FAR WESTERN VA EARLY THIS MORNING WITH AS EXPECTED A NARROW LINE OF STRONGER CONVECTION. MEANWHILE...COOLER/STABLE AIR MASS HOLDS ACROSS THE EASTERN AREAS...BUT HAS SHOWN SOME SIGNIFICANT EROSION INTO THE NEW RIVER VALLEY AND POINTS WESTWARD OVER THE LAST FEW HOURS. TEMPERATURE AT BCB ROSE FROM THE MID 30S AROUND MIDNIGHT TO ALMOST 60 DEGREES AT 4 AM...WITH FAR SW VA IN THE MID TO UPPER 60S. THIS WILL CREATE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR A BOWING LINE SEGMENT...CURRENTLY MOVING INTO WESTERN RUSSELL AND WASHINGTON COUNTIES TO SURVIVE AT LEAST TOWARD THE I-77 CORRIDOR. SPC MONITORING CONVECTIVE TRENDS OF LINE OF -SHRA FAR SW VA FOR A POSSIBLE SVR WW INTO WESTERN VA...BUT GIVEN DIMINISHING TRENDS AS OF NOW...THIS DOES NOT APPEAR LIKELY. A SECONDARY LINE APPROACHING EASTERN WV HAS ALL BUT COMPLETELY DISSIPATED AS IT HIT THE MOUNTAINS...SO NO CONCERNS THERE. BEHIND THESE CONVECTIVE LINES...A LARGER AREA OF WIDESPREAD LIGHT TO MODERATE RAIN WAS NOTED ACROSS EASTERN KY/EASTERN TN. LITTLE TO NO LIGHTNING OBSERVED IN THE ACTIVITY NORTH OF THE KY/TN BORDER. OVERALL...ACTIVITY APPEARS TO BE CONFORMING TO MODEL FORECASTS...MEANING THAT IT WILL REACH OUR WESTERN BORDER IN THE NEXT 1-2 HOURS...MOVE INTO THE GREENBRIER/NEW RIVER VALLEY AREA IN THE 11Z-12Z TIME FRAME...THEN TOWARD THE PIEDMONT AROUND 14Z-15Z. BIG QUESTION AT THAT POINT WILL BE DEGREE OF INTENSIFICATION OF ACTIVITY WHERE SPC HAS AREA OUTLOOKED FOR SLIGHT RISK. IT WILL CLEARLY BE A RACE OF TIME BETWEEN THE FRONT AND HEATING...A NARROW WINDOW OF 2-4 HOURS AT BEST...ENDING BY 18Z IN THE FAR EASTERN AREAS. THREAT FOR SEVERE CONTINUES TO APPEAR VERY LIMITED AT THIS POINT. WITH RESPECT TO QPF...DISCUSSION IS IN HYDRO SECTION BELOW. TEMPERATURES TODAY WILL BE QUITE TRICKY. MODELS INDICATE A NON- DIURNAL TREND...BUT DOWNSLOPE WEST WINDS AND NEAR FULL INSOLATION BY AFTERNOON SHOULD COUNTER MID/LOW-LEVEL CAA. UPSLOPE CLOUDS SHOULD BE LIMITED IN THE MOUNTAINS AND THE AIR MASS BEHIND THE COLD FRONT IS LARGELY OF PACIFIC ORIGIN. EXPECT TEMPERATURES TO TREND DOWNWARD DURING THE DAY...BUT NOT SHARPLY AND PIEDMONT AREAS WILL LIKELY END UP BEING WARMER THAN THU WHEN IN A WEDGE. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 330 AM EST FRIDAY... THE UPPER LEVEL PATTERN WILL GRADUALLY TRANSITION FROM GENERAL SOUTHWESTERLY FLOW ON SATURDAY...TO MORE OF A WEST TO EAST FLOW BY MONDAY NIGHT. IN A NUTSHELL...THIS PATTERN WILL KEEP THE COLDER AIR WELL NORTH OF OUR AREA. HIGH PRESSURE WILL PASS ACROSS THE SOUTHERN HALF OF THE REGION ON SATURDAY...RESULTING IN LIGHT SOUTHWESTERLY WINDS FOR OUR AREA AS THE HIGH SHIFTS TOWARD THE COAST. ABUNDANT SUNSHINE WILL HELP MAKE FOR ANOTHER MILD DAY TO MELT RESIDUAL SNOW COVER...WITH HIGHS RANGING FROM THE MID 50S ACROSS THE MOUNTAINS...TO THE LOW/MID 60S EAST OF THE BLUE RIDGE. INCREASING CLOUD COVER LATE IN THE EVENING WILL HELP LIMIT OVERNIGHT COOLING...WITH THE SOUTHWESTERLY WINDS HELPING TO KEEP THE RIDGE TOPS WARMER THAN THE MOUNTAIN VALLEYS AND THE PIEDMONT. SUNDAY WILL BE A NEAR REPEAT OF SATURDAY...BUT WITH MORE CLOUD COVER...AS WARMER AIR POOLS AHEAD OF OUR NEXT COLD FRONT. EXPECT UPPER 50S WEST TO THE UPPER 60S EAST FOR HIGHS. THE COLD FRONT...A CLIPPER APPROACHING FROM THE NORTHWEST...WILL ENTER OUR AREA AROUND SUNSET...AND EXIT TO THE EAST AFTER MIDNIGHT MONDAY MORNING. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL SUPPORT UPSLOPE SNOW SHOWERS THROUGH THE NIGHT...MAINLY AFFECTING OUR WEST FACING RIDGES...TO THE GREATEST EXTENT IN SOUTHEAST WEST VIRGINIA WHERE AN INCH OR TWO OF SNOW IS EXPECTED. SLOPES ACROSS THE MOUNTAIN EMPIRE INTO NORTHERN NORTH CAROLINA CAN EXPECT LESS THAN AN INCH. SNOW SHOWERS WILL TAPER OFF AND WIND SPEEDS WILL DIMINISH LATE MONDAY MORNING AS CANADIAN HIGH PRESSURE BEGINS TO SETTLE ACROSS THE AREA. DESPITE THE DECREASING CLOUD COVER...THE COOLER AIRMASS WILL LIMIT AFTERNOON HIGHS MAINLY TO THE 40S WEST...AND THE LOW/MID 50S EAST. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 230 PM EST THURSDAY... DURING THIS PORTION OF THE FORECAST...THE OVERALL SYNOPTIC PATTERN ACROSS THE U.S. WILL REFLECT STRONG RIDGING ALONG AND JUST OFF THE COAST OF CALIFORNIA...AND AN AMPLIFYING TROUGH OVER MOST OF THE CENTRAL AND EASTERN PART OF THE COUNTRY. THIS ORIENTATION WILL PLACE OUR PART OF THE COUNTRY IN A PROLONGED NORTHWEST FLOW PATTERN WITH SHORTWAVE RIPPLES WITHIN THE GREATER TROUGH PATTERN MOVING NEAR OR OVER THE REGION. EACH OF THESE RIPPLES WILL HAVE THE POTENTIAL FOR BRINGING SOME LIGHT PRECIPITATION TO MAINLY WESTERN AND NORTHERN PARTS OF THE AREA. WITH THE GULF OF MEXICO CUT OFF FROM MOISTURE FLOW...EACH SHORTWAVE TROUGH WILL HAVE TO BRING ITS OWN MOISTURE WITH IT TO GENERATE ANY PRECIPITATION. ANY MOISTURE ADVECTED EAST OF THE CREST OF THE BLUE RIDGE WILL MOSTLY BE SUPPRESSED BY SUBSIDENCE WITH IN THE NORTHWEST DOWNSLOPE FLOW. ONE OF THESE SHORTWAVES IS PROGGED TO PROGRESS NEAR THE AREA MONDAY NIGHT INTO TUESDAY MORNING. A SECOND IS EXPECTED TUESDAY NIGHT. WHILE WE EXPECT A GENERAL TREND TOWARD COLDER TEMPERATURES DURING THIS TIME PERIOD...GUIDANCE IS NOT AS AGGRESSIVE WITH THE PUSH SOUTH OF THE VERY COLD AIR AS COMPARED TO GUIDANCE FROM THIS TIME YESTERDAY. THE EXTENT OF THE COOL DOWN THROUGH FRIDAY WILL BE LESSENED COMPARED TO THE PRIOR FORECAST. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... AS OF 100 AM EST FRIDAY... THROUGH THE REMAINDER OF THE NIGHT...CEILINGS WILL GRADUALLY LOWER AS A COLD FRONT AND ASSOCIATED LINE OF CONVECTION NEARS THE AREA. MOISTURE POOLING AHEAD OF THE FRONT WILL RESULT IN A PERIOD OF MVFR/IFR CEILINGS DEVELOPING AROUND 10Z...AND LINGERING THROUGH SHORTLY AFTER FROPA DURING LATE MORNING EARLY AFTERNOON. BEST POTENTIAL FOR GUSTY WINDS WITHIN THE LINE OF CONVECTION WILL BE AT BLF...WHILE THE HIGH PRESSURE WEDGE HUGGING THE SURFACE WILL HELP TAKE THE EDGE OFF THE STRONGER GUSTS FOR THE OTHER TAF SITES... WHICH MAY RESULT IN STRONG WIND SHEAR CONDITIONS FOR A FEW HOURS. THE LINE OF CONVECTION IS EXPECTED TO MOVE QUICKLY ACROSS THE AREA...EXITING TO THE EAST BY EARLY AFTERNOON. WEST WINDS GUSTING 25 TO 30 KTS ARE EXPECTED BEHIND THE COLD FRONT AS HIGH PRESSURE BUILDS INTO THE AREA. THESE STRONGER GUSTS WILL DIMINISH DURING EARLY EVENING AS THE HIGH SETTLES ACROSS THE AREA. THE DOWNSLOPE FLOW WILL ALLOW CLOUD COVER TO DIMINISH...RESULTING IN VFR CONDITIONS FROM EARLY AFTERNOON THROUGH THE REMAINDER OF THE TAF PERIOD. MAINLY VFR CONDITIONS SHOULD PERSIST THROUGH THE WEEKEND. THERE IS A SLIGHT CHANCE FOR SHOWERS SUNDAY NIGHT. MONDAY AND TUESDAY CONTINUE IN A W/NW FLOW. SOME RIPPLES OF ENERGY WILL HAVE THE POTENTIAL TO BRING SOME LIGHT UPSLOPE PRECIPITATION...HOWEVER VFR CONDITIONS SHOULD PERSIST MONDAY AND TUESDAY. && .HYDROLOGY... AS OF 415 AM EST FRIDAY... QPF STILL EXPECTED TO BE MOSTLY LESS THAN 1/2 INCH...WITH THE GREATEST AMOUNTS IN THE WESTERN AREAS. THIS IS OF COURSE WHERE THE MOST SNOW COVER REMAINS AS WELL. BUT GIVEN THAT OVERALL SNOW COVER IS PRETTY MUCH DOWN TO 4-5 INCHES OR LESS IN OUR WESTERN COUNTIES AND THE MAJORITY HAS ALREADY MELTED AND RUNOFF INTO AREA CREEKS AND STREAMS...UNLESS QPF EXCEEDS 1/2 INCH...WE SHOULD BE OK WITHOUT AN FFA...BUT LOCALIZED FLWS FOR SMALL STREAM/CREEK FLOODING CANNOT BE RULED OUT...ESPECIALLY IN OUR SE WV COUNTIES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...RAB SHORT TERM...NF LONG TERM...DS AVIATION...NF HYDROLOGY...RAB
Hazardous weather outlook, Feb 20, 3:48 PM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EST THU FEB 20 2014 NCZ001-002-018-VAZ007-009>020-WVZ042>045-212100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 348 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS...WITH ISOLATED THUNDERSTORMS...WILL MOVE INTO THE REGION LATE TONIGHT TOWARD DAYBREAK FRIDAY. STRONG...GUSTY WINDS MAY ACCOMPANY SOME OF THESE SHOWERS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. CONTINUING RAPID SNOW MELT COMBINED WITH RAINFALL OF 1/2 TO 3/4 INCH LATE TONIGHT AND EARLY FRIDAY WILL RESULT IN RISES ON MANY CREEKS...STREAMS...AND RIVERS TO NEAR BANKFUL. HOWEVER...SIGNIFICANT RIVER FLOODING IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER THROUGH THE PERIOD IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-212100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 348 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LINE OF SHOWERS...WITH ISOLATED THUNDERSTORMS...WILL MOVE INTO THE REGION FRIDAY MORNING...THEN MOVE EAST THROUGH THE PIEDMONT FRIDAY AFTERNOON. STRONG...GUSTY WINDS MAY ACCOMPANY SOME OF THESE SHOWERS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. THE LOWER PORTIONS OF THE JAMES...ROANOKE...AND DAN RIVER BASINS WILL LIKELY BE NEAR ACTION STAGE THROUGH THE WEEKEND AT SEVERAL LOCATIONS AS A RESULT OF COMBINED RECENT SNOW MELT AND RAINFALL. SIGNIFICANT RIVER FLOODING IS NOT ANTICIPATED AT THIS TIME. FOR THE REMAINDER OF THE PERIOD...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 21, 4:06 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 AM EST FRI FEB 21 2014
VAZ007-009-211000-
SMYTH VA-TAZEWELL VA-
406 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 AM EST
* AT 405 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF HEAVY RAIN SHOWERS WITH ISOLATED EMBEDDED
THUNDERSTORMS EXTENDING ALONG A LINE FROM NEAR LEBANON TO NEAR
ABINGDON...MOVING TO THE NORTHEAST AT 45 MPH.
* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. BRIEF
HEAVY RAIN CAN ALSO BE EXPECTED WHICH WILL CAUSE PONDING OF WATER
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND CULVERTS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
BLUEFIELD...
BURKES GARDEN...
TAZEWELL...
AND RICHLANDS.
LAT...LON 3720 8176 3724 8174 3720 8168 3721 8155
3726 8150 3727 8142 3734 8136 3724 8123
3721 8129 3717 8127 3715 8133 3710 8127
3703 8146 3688 8132 3675 8142 3666 8163
3680 8170 3693 8183 3696 8178 3715 8190
TIME...MOT...LOC 0900Z 241DEG 38KT 3695 8202 3673 8205 3671 8207 3647
8220
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:06 AM EST | Special Weather Statement | RNK | Smyth, Tazewell | 54 min |
| Feb 21, 6:17 AM EST | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 58 min |
| Feb 21, 8:31 AM EST | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 74 min |
| Feb 21, 8:45 AM EST | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 60 min |
| Feb 21, 8:55 AM EST | Areal Flood Advisory | RNK | Amherst, Bath, Bedford, Botetourt, Floyd, Franklin and 7 more | 3 hr |
| Feb 21, 9:08 AM EST | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Feb 21, 9:23 AM EST | Special Weather Statement | RNK | Amherst, City of Lynchburg | 37 min |
| Feb 21, 9:33 AM EST | Special Weather Statement | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 57 min |
| Feb 21, 9:53 AM EST | Special Weather Statement | RNK | Appomattox, Buckingham | 37 min |
| Feb 21, 10:58 AM EST | Wind Advisory | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 14 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.